MAUDE Adverse Event Report: ELUTIA INC. CANGAROO ENVELOPE; MESH, SURGICAL-FTM

ELUTIA INC. CANGAROO ENVELOPE; MESH, SURGICAL-FTM
Model Number CMCV-009-LRG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pocket Erosion (2013)
Date of Event 11/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No sample was returned for evaluation.Manufacturing review of the referenced lot number and respective device history record was conducted on 14dec2023, showing that all units were quality released on 30jul2021, having met all internal qc acceptance requirements.There were no non-conformances associated with the manufacturing lot during the final packaging.Sterile subassembly lot was also reviewed for potential issues impacting the quality of this product.This subassembly lot was released to component inventory on 22jun2021, having met all quality requirements including product sterility testing following eo sterilization, as well as internal bioburden and product pyrogen (lal) testing requirements.In lieu of a request for the oem supplier for a dhr review of the ecm material lots, it is noted that elutia (formerly aziyo) processes the non-sterile envelope materials by cutting, suturing, packaging, and sterilizing.The report includes the physician speculating that both the procedure and the device could possibly be related to the event.He questioned whether or not the fellow's surgical technique could have been a contributing factor as well as the patient's habitus.The patient was reported to be elderly and have thin skin.It was implied that this was the reason the fellow chose to use the cangaroo device for the first time in his practice.No report of infection or other complication was reported.The use of the cangaroo device unfortunately did not prevent the erosion of the pocket and may have contributed to the event due to the placement of more product under the already fragile skin or the remodeling over four months that reduced the integrity of the pocket needed to keep the device supported and intact.Ineffective skin closure of the pocket with sutures could also have been a contributing factor.It is noted that per the instructions for use provided with the finished cangaroo envelope device, "undesired remodeling" is listed as a potential complication associated with this procedure and device usage.
 
Event or Problem Description
Email from elutia sales representative reporting "erosion of device." male patient had new biv pacer implanted (b)(6) 2023 using the cangaroo envelope (model # cmcv-009-lrg, lot # m21g1274).Both biv pacer and cangaroo envelope were explanted (b)(6) 2023 due to erosion of the device.Physician reported the possible cause of the event as "[fellow] has only implanted a cangaroo once, used it for an elderly patient that had thin skin, not sure what to think, maybe the fellow's technique closing the pocket could have something to do with it." he further stated that because this was the first time he had had a cangaroo placed in a patient, and the fellow had not previously used one or been trained on its implantation, he could not speak to remodeling, migration, or erosion with the use of this device.Event relationship to both procedure and aziyo device reported as "possibly related." patient received medication in addition to explant, is reported as doing well, and is scheduled to have pacemaker implant on contralateral side.

Brand Name
CANGAROO ENVELOPE
Common Device Name
MESH, SURGICAL-FTM
Manufacturer (Section D)
ELUTIA INC.
1100 old ellis road
ste. 1200
roswell GA 30076
Manufacturer (Section G)
ELUTIA INC.
1100 old ellis road
ste. 1200
roswell GA 30076
Manufacturer Contact
michael hennick
1100 old ellis road
ste 1200
roswell, GA 30076
MDR Report Key18344337
Report Number3005619880-2023-00008
Device Sequence Number17532027
Product Code FTM
UDI-Device Identifier00859389005065
UDI-Public00859389005065
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K201313
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/22/2023
Device Model NumberCMCV-009-LRG
Device Lot NumberM21G1274
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2023
Initial Report FDA Received Date12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIV PACEMAKER.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale